question-icon

Suggest treatment for a recurrent itchy rash on the thigh

default
Posted on Wed, 29 Jun 2016
Question: My husband has a rash that the dermatologist determined was from something he is allergic to, it has been weeks and finally she gave him a steroid shot and clobetasol propionate cream to help with itching. It does help a little and that is the only thing right now helping, she told him it would all have to come out. So the rash has cleared up from his knees and come out like gangbusters on his thighs, and starting on his back and underarms. She couldn’t be bothered to review his situation today and he’s out of the cream. Having put a call into the on call and as of yet to hear back I’m wondering if there are any over the counter things we could try incase no one gets back with us today? He is beyond miserable, not sleeping and can’t stop itching, he finally falls asleep from exhaustion. My husband would have to be bleeding out his eyes before he asks for anything and at this point I’ve never seen him in so much pain.

doctor
Answered by Dr. Albana Sejdini (2 hours later)
Brief Answer:
Should send him to ER ASAP, following meds to use meanwhile

Detailed Answer:
Hi my dear,

I have gone through the medical history of your husband carefully once I received.

If your GP is not getting back to you and the rash appeared on his thigh, back and under armpit, then should send him to ER to start immediate treatment.

Meanwhile, can take OTC antihistaminic Mex orally, and applying hydrocortisone cream locally.

The final solution would be given at ER.
Wish fast recovery.
Dr.Albana

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6882 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for a recurrent itchy rash on the thigh

Brief Answer: Should send him to ER ASAP, following meds to use meanwhile Detailed Answer: Hi my dear, I have gone through the medical history of your husband carefully once I received. If your GP is not getting back to you and the rash appeared on his thigh, back and under armpit, then should send him to ER to start immediate treatment. Meanwhile, can take OTC antihistaminic Mex orally, and applying hydrocortisone cream locally. The final solution would be given at ER. Wish fast recovery. Dr.Albana